MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. CANNULATED 5.5 POLYAXIAL SCREW 6.5X45; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM

ZIMMER BIOMET SPINE INC. CANNULATED 5.5 POLYAXIAL SCREW 6.5X45; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports: 3012447612-2020-00591 to 3012447612-2020-00594.
 
Event or Problem Description
Two pathfinder nxt closure tops and screws stripped during tightening within surgery.They were removed and replaced with new screws and closure tops to complete the procedure.There were no reported patient impacts.This is report four of four for this event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information: h3, h6 (methods, results, conclusions).The complaint is unconfirmed for one path finder nxt screw for the reported failure of stripped during implantation but confirmed for damaged tulip head.Visual inspection reveals the screw is deformed with the shaft being disconnected from the tulip.The screw is intact but the top of the tulip is visibly damaged (stripped thread at top of the tulip head).The device was likely conforming when it left zimmer biomet's control.Currently, no action is recommended.
 
Event or Problem Description

Brand Name
CANNULATED 5.5 POLYAXIAL SCREW 6.5X45
Common Device Name
PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key10785914
Report Number3012447612-2020-00594
Device Sequence Number4089583
Product Code NKB
UDI-Device Identifier00889024335707
UDI-Public(01)00889024335707(10)85LS
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K132884
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3505-6545
Device Lot Number85LS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1